Related Questions

I was on the Depo-Provera shot for about 4 years. I discontinued about a year ago. I recently got my period. Now I have heavy bleeding, severe cramps and vomiting. Is this normal?

Time will tell . After stopping depo-provera it can take a while for periods to get back to normal. Over the next few menstrual cycles you will get a feel for what they are going to be like. If they continue to be heavy then see your doctor to discuss your options. Read more...
Maybe. If this is your first period since stopping depo then it could be normal. There can be a lot of lining of the uterus to shed. And if the cramping is bad you can get nausea and vomiting. However if you've had periods recently that aren't this bad then there's a chance you have an infection. Then you want to see a doctor. Read more...

I was on the 3rd month of my Depo-Provera shot and towards the middle I used the nuva ring to help stop the bleeding. How long before I get a normal period?

When the ring is out. Hi Julia, Your period is being influenced by 2 hormonal methods. One with progesterone, one with estrogen and progesterone. Look for bleeding whe you remove the Nuva ring. Your period will continue to be influenced by the implant so we can not known about the amount or duration of your bleeding. Read more...

I'm having heavy today bleeding after cyrotherapt three weeks ago. I'm on the Depo-Provera shot and haven't had a period in almost a year.

Depends. It's common to have discharge after cryotherapy, but, that said, it's unusual to have delayed heavy bleeding like you describe. Cryotherapy shouldn't mess up your hormones. Perhaps there was a scab or clot that just got dislodged. If the bleeding lasts more than 48 hours, especially if it continues to be heavy, you should contact your gyno. Read more...

I have been on Depo-Provera for almost two years I recently stopped the shot because ive been experiencing bleeding almost like a period for a year?

Good move. Sounds like the lining of the uterus has been stimulated to the point that some of it comes off and you bleed a bit. Ask your doctor to explain more and get a medicine that will reestablish balance. Read more...
Depo. When you use Depo-Provera your endometrial lining is quite thin due to suppression of ovulation. It can spontaneously shed causing daily spotting due to lack of estrogen effect. See your medical provider who can cycle you on oral contraceptives for a month, rebuild your lining and stop the bleeding. This is an expected side effect after long use of Depo. Read more...

Haven't had my period or any bleeding on the Depo-Provera shot and I had the 3rd dose of it. Can I still get pregnant?

Birth Control Works. If you are taking your shots on a timely manner and are not having menstrual periods it is very unlikely that you can become pregnant. Read more...
Unlikely. All contraceptives have some failure rate, so we can't promise you anything, but depo's failure rate is around 0.3%, which makes pregnancy while on it super-unlikely. The fact that you haven't had any bleeding while on it implies that you likely aren't ovulating, either, making your chances pretty small. Read more...